MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52P
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip of two scissors detached during a vitreo-retinal surgery.There was no report of any patient harm.Additional information has been requested.Additional information has been received clarifying that the procedure was completed successfully without using the scissors.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No sample was received for evaluation.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A root cause cannot be ascertained because the damage cannot be confirmed without receiving a sample for investigation.The sample is not available for investigation, therefore, damage cannot be confirmed or rather a root cause cannot be identified.Should sample return this complaint will be reopened and the sample will be investigated.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Two samples received without original packaging and without cover foil.One sample is deformed and shows one scissor blade.The other not deformed sample shows no scissors blades.One of the instruments showed a very strong bent cannula.At the time of investigation both instruments missed both scissor blades although one of the instruments still had one scissor blade fixed at the time of receiving.This missing blade was most possible broken off during cleaning as the device was already in very bad condition and not well protected during sending to the manufacturing site.Since in this case both blades were broken off a destructive investigation was performed.The scissor insert was removed from the instrument and investigated.No further signs were found indicating the cause of the fracture.A 100% functional test is performed during production, which ensures that the instrument fulfills the specification before it will be delivered.The cause of the fracture cannot be determined anymore.The root cause was unable to be verified as no signs were found indicating the cause of the fracture.A manufacturing or design related root cause for the damage of the complained device has not been identified.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12894345
Report Number3003398873-2021-00091
Device Sequence Number3644030
Product Code HNF
UDI-Device Identifier07612717070691
UDI-Public07612717070691
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number705.52P
Device Lot NumberF173251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer12/02/2021
01/13/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/28/2021
02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown